Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Taking alcohol. Got blood clots on lungs. Taking warfin after delivery. Looking for suggestion

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Iv been on warfrin for 4 months since the birth of my baby I got blood clots on my lungs. My INR has been in range I was 2.3 then 3 weeks ago went down to 1.4 so my dose went up from 4/4.5 alt day to 4.5 then my INR was 1.8 so they put it up gain last week to 4.5/5 alt day and this week it's gone to 1.7 so now they are putting me up to 5. I'm 34 and so worried I don't know what I'm doing wrong I avoid everything they tell me to, anything green that is and very little alcohol.
Posted Thu, 2 May 2013 in General Health
Answered by Dr. Akhilesh Dubey 33 minutes later
Thanks for sharing your concerns,

According to your history, you had blood clots in lungs, for which anti-coagulation with warfarin is given.

I can understand you are worried that you did not achieve desired INR, it is a process where we need to titrate the dose of Warfarin with the result of PT (INR).

I am sure you are following dietary restriction as explained to you.
Green leafy vegetable contain high amount of vitamin K1 which oppose action of Warfarin.

This drug interacts with various drugs please let me know other medicines you are taking, we need to check drug interaction.
Use of alcohol actually increases chances of higher INR and bleeding.

Please do not worry and increase the dose and hopefully desired INR will be achieved, that is between 2 and 3.

Hope this information is helpful to you, please provide above details so that can clarify better.

If you have any other doubts please ask, I will be available to clarify.

With best Regards.
Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor